Texas, 2018

Tornadoes and Hail in Texas, April 13, 2018

April 13, 2018 · NWS SHV · 29 events in 9 counties and zones

A strong upper level trough of low pressure progressed east across the Southern Plains during the afternoon of April 13th, with a large warm sector of warm/humid air having expanded north across much of the Ark-La-Tex. A capping inversion delayed the onset of thunderstorm development until the late afternoon, where it eroded and large scale forcing increased with shortwave perturbations ahead of…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A strong upper level trough of low pressure progressed east across the Southern Plains during the afternoon of April 13th, with a large warm sector of warm/humid air having expanded north across much of the Ark-La-Tex. A capping inversion delayed the onset of thunderstorm development until the late afternoon, where it eroded and large scale forcing increased with shortwave perturbations ahead of the trough and along/just ahead of a dry line as it mixed east to the Interstate 35 corridor or North and Central Texas. Given the moderate instability and strong wind shear that developed with the lead shortwave, scattered supercell thunderstorms developed across East Texas during the late afternoon through the evening hours, producing numerous reports of damaging winds and large hail. While a lull in the storms was observed, a line of severe thunderstorms developed along the dryline south of the Dallas/Fort Worth Metroplex, and progressed east into East Texas by late evening. Damaging winds and reports of hail were prevalent at first with this line of severe thunderstorms, but a number of notches developed along the squall line as these storms moved into extreme Eastern Texas, resulting in two tornadoes touching down across Northern Gregg and Northwest Harrison Counties, as well as extreme Southeastern Harrison County near the Caddo Parish Louisiana line. These severe thunderstorms exited East Texas by midnight on the 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 13, 2:50 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 13, 2:50 PM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
350 PM CDT Fri Apr 13 2018

.DISCUSSION...
Multiple rounds of strong to severe thunderstorms are expected
across the area from late this afternoon through the overnight and
early morning hours. Tornadoes, very large hail, damaging
straight-line winds, and locally heavy rainfall are possible.

Severe convection is rapidly developing ahead of a dryline from
North Central Oklahoma south towards the DFW Metroplex. Farther to
the east, scattered showers and storms have been considerably
less intense, so far. These storms may rapidly intensify and
become severe as CAPE values are around 2000-2500 J/kg and deep
layer shear is around 40 kts. Low-level shear profiles are also
more than sufficient to support a tornado threat. Our greatest
concern, at the moment, is that these storms will become surface-
based and develop into discrete supercells with the potential for
tornadoes, very large hail, and damaging winds. Due to this threat,
after coordination with SPC and NWS-LZK, the decision was made to
issue PDS Tornado Watch #40.

As a very strong upper trough currently over Northeast Colorado moves
eastward across Northern Kansas, the increased forcing for ascent
and increased instability aloft will result in a rapid increase
in convective coverage and intensity. The storms are expected to
form into one or more linear complexes, which will move across the
area this evening and through the overnight hours. This process
is expected to begin during the 00z-03z time frame this evening.
The primary threat area will be across Southwest Arkansas,
Northwest Louisiana, and portions of Northeast Texas. As the
advancing cold front overtakes the dryline and moves across the
area after 03z, convection should backbuild to the southwest along
the front down into Deep East Texas and the remainder of
Louisiana. Once the linear complexes develop, the main severe
weather threat will transition to damaging straight-line wind
gusts. However, the development of any embedded supercell
structures within the complexes will pose a tornado risk.

In addition to the main severe threats, locally heavy rain will also
be possible, especially with the squall lines and any training
that might occur. Storm total rainfall amounts could be as much as
one to three inches east of a line from DeQueen AR to Toledo Bend
Dam. The highest amounts should be over Southwest and South
Central Arkansas. This could lead to isolated flash flooding.
Given that the threat is expected to be isolated, we have decided
not to issue a Flash Flood Watch.

Latest model guidance continues to support a somewhat slower and
later movement of this system. The latest ECMWF holds convection
well to the west across much of the area during the day Saturday.
Most of the guidance is much faster and exits the convection by noon Saturday.
However, given the tendency for the models to trend slower with
each run, PoPs were maintained across South Central Arkansas and
North Central Louisiana into the early afternoon hours of
Saturday.

Gusty northwest winds are expected behind the cold front on
Saturday, especially across Southeast Oklahoma and portions of East
Texas. Another Lake Wind Advisory may be needed. However, with
all of the severe weather threats currently ongoing, issuing the
new advisory will be punted to the midnight shift. The strong
post-frontal winds will also result in strong cold and dry air
advection Significantly cooler temperatures can be expected behind
the front Saturday. Overnight lows Saturday night/Sunday morning
and again Sunday night/Monday morning may fall to near or just
below freezing. Daytime highs on Sunday will likely struggle to
warm into the 60s.

Chances for rain will return during the day Wednesday as another
upper trough and cold front moves across the region. However, this
system looks very progressive, deep layer moisture is questionable,
and the upper trough will pass far to the north. Therefore, only
slight chance PoPs are forecast at this time. Otherwise, our next
significant chance for showers and thunderstorms will likely be
late next week and during the following weekend.

Thanks to SPC, WPC, and all our of neighboring WFOs for the
coordination today.

/09/

&&

.PREV DISCUSSION... /issued 107 PM CDT Fri Apr 13 2018/

AVIATION...
MVFR cigs linger across the region to start the 18Z TAF period,
but some improvement to low VFR is expected by mid-afternoon. Also
can't rule out sct -SHRA developing through the afternoon across
portions of N LA/SW AR possibly affecting the SHV/ELD terminals.
However, sct convection has developed across Ecntrl TX, and will
continue to expand ENE into much of E TX/SE OK throughout the
afternoon, eventually affecting portions of NW LA/SW AR after 21Z.
The convection increase across much of NE TX /SW AR/NW LA after
00Z Saturday, with some of the convection SVR with GR, wind gusts
in excess of 35kts, reduced vsbys, IFR/low MVFR cigs, and extreme
turbulence. This convection should march E into Scntrl AR/Ncntrl
LA during the mid and late evening hours affecting ELD and MLU,
with additional sct convection expected to develop farther W over
E TX/SW AR along a cold front after 05Z, affecting much of E TX/SW
AR/N LA overnight. This convection will diminish from W to E with
the fropa late tonight, exiting the region shortly after 12Z. Some
post-frontal -RA may linger across Scntrl AR/Ncntrl LA through
mid-morning Saturday, with cigs expected to rapidly become VFR
with AC/cirrus cigs from W to E late tonight/Saturday morning with
the fropa. S winds 11-15kts with gusts to 23kts this
afternoon/evening, will become SSW by 06Z. However, winds will
quickly become NW 10-15kts with higher gusts with the fropa after
06Z, spreading from NW to SE. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  55  65  40  59 /  90  30  10   0
MLU  63  70  41  60 /  90  70  10   0
DEQ  47  60  33  57 /  90  10   0   0
TXK  50  61  37  56 /  90  20   0   0
ELD  56  66  37  58 /  90  50  10   0
TYR  50  63  38  61 /  60  10   0   0
GGG  52  64  37  60 /  90  20   0   0
LFK  57  66  40  65 /  80  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 10 PM CDT this evening for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 10 PM CDT this evening for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 10 PM CDT this evening for OKZ077.

TX...Lake Wind Advisory until 10 PM CDT this evening for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

09/15
Hazardous weather outlook, Apr 13, 1:01 PM CST, 4 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
201 PM CDT Fri Apr 13 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Sabine-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
201 PM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Tornado Watch #40 is in effect until 10 PM CDT tonight. This is a
particularly dangerous situation.

Severe thunderstorms are likely ahead of a dryline and cold front this
afternoon through this evening and overnight. Threats of large
hail, damaging winds, tornadoes, and locally heavy rainfall are
all possible during this event. The severe potential will shift to
more of a damaging wind threat as storms evolve into a squall
line tonight just ahead of the cold front. The severe threat
should be ending prior to daybreak on Saturday. Total rainfall
amounts up to three to four inches will be possible across parts
of north central Louisiana and south central Arkansas, increasing
the threat of isolated flash flooding across these areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms will be gradually ending from west to east with a
cold frontal passage early Saturday morning, bringing an end to
the severe threat. Therefore, no hazardous weather is expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will likely be needed this afternoon
and into the overnight and early morning hours of Saturday.

LAZ013-014-018>022-141100-
Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle-
201 PM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

Severe thunderstorms are likely this evening and overnight.
Threats of large hail, damaging winds, tornadoes, and locally
heavy rainfall are all possible during this event. The severe
potential will shift to more of a damaging wind threat as storms
evolve into a squall line tonight just ahead of the cold front.
The severe threat should be ending prior to daybreak on Saturday.
Total event rainfall amounts up to three to four inches will be
possible across parts of north central Louisiana and south central
Arkansas, increasing the threat of isolated flash flooding across
these areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms will be gradually ending from west to east with a
cold frontal passage early Saturday morning, bringing an end to
the severe threat. Therefore, no hazardous weather is expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will likely be needed this afternoon
and into the overnight and early morning hours of Saturday.

09

In the hours before

Special weather statement, Apr 13, 3:50 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
450 PM CDT FRI APR 13 2018

ARZ061-072-132215-
Nevada AR-Columbia AR-
450 PM CDT FRI APR 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEVADA AND
NORTHEASTERN COLUMBIA COUNTIES UNTIL 515 PM CDT...

At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
McNeil, moving northeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Magnolia, McNeil, Laughlin, Medlock, Ebenezer and College Hill.

A tornado watch remains in effect until 1000 PM CDT for southwestern
Arkansas.

LAT...LON 3322 9310 3332 9329 3354 9314 3353 9311
      3338 9312 3338 9298 3336 9298
TIME...MOT...LOC 2150Z 210DEG 22KT 3334 9315

35
Special weather statement, Apr 13, 4:45 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
545 PM CDT FRI APR 13 2018

LAZ005-006-013-014-132330-
Lincoln LA-Ouachita LA-Union LA-Jackson LA-
545 PM CDT FRI APR 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON...SOUTH CENTRAL
UNION...WEST CENTRAL OUACHITA AND SOUTHEASTERN LINCOLN PARISHES UNTIL
630 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Jonesboro, moving northeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Claiborne, Choudrant, Chatham, Eros, Downsville, Drew, Cheniere,
Calhoun, Mineral Springs, Caderville, Eureka and Folksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3219 9257 3232 9272 3268 9239 3260 9212
TIME...MOT...LOC 2244Z 218DEG 35KT 3232 9260

15

The radar

The Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 23:06 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 3 hail, 3 tornado, 1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Bowie

When
April 13, 5:04 PM CST
Where
Bowie County, 0.89 mi NE of Almont
Reported by
Fire Department/Rescue
Coordinates
33.611, -94.571

A funnel cloud was sighted about 8 miles north northeast of De Kalb.

Thunderstorm Wind, Red River

When
April 13, 6:00 PM CST
Where
Red River County, 0.27 mi S of Avery
Measured
65 kt (75 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.546, -94.779

Trees and power lines were downed in and south of Avery. A tree fell on a home, which suffered extensive damage.

Thunderstorm Wind, Smith

When
April 13, 9:15 PM CST
Where
Smith County, 2.08 mi WSW of Swan
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.415, -95.381

Trees and power lines were blown down at the intersection of FM 3271 and Reno Road.

Thunderstorm Wind, Smith

When
April 13, 9:15 PM CST
Where
Smith County, 1.94 mi SW of Swan
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.413, -95.377

The roof was blown off of a carport on Keystone Drive. A tree was blown down as well.

Thunderstorm Wind, Smith

When
April 13, 9:15 PM CST
Where
Smith County, 1.93 mi SW of Swan
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.414, -95.377

A tree was blown down on a mobile home at Keystone Drive and Yucca Lane.

Thunderstorm Wind, Smith

When
April 13, 9:15 PM CST
Where
Smith County, 2.11 mi SW of Swan
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.411, -95.379

Several hardwood trees were snapped and uprooted near Mesa Drive and Mohave Drive.

Thunderstorm Wind, Smith

When
April 13, 9:17 PM CST
Where
Smith County, 1.36 mi SW of Swan
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.414, -95.364

The roof was blown off of a barn at the intersection of County Roads 428 and 429.

Thunderstorm Wind, Smith

When
April 13, 9:17 PM CST
Where
Smith County, 1.1 mi SW of Swan
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.419, -95.363

A few shingles were blown off of the roof at the Hopewell Valley Baptist Church on County Road 429.

Hail, Smith

When
April 13, 9:21 PM CST
Where
Smith County, 0.71 mi SW of Rice
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.272, -95.307

Quarter size hail reported on Highway 69 two miles south of Loop 323.

Hail, Smith

When
April 13, 9:32 PM CST
Where
Smith County, 0.33 mi N of Elberta
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
32.285, -95.250

Golfball size hail fell on Highway 110 two miles south of Loop 323.

Thunderstorm Wind, Gregg

When
April 13, 9:50 PM CST
Where
Gregg County, 1.01 mi W of Liberty City
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.450, -94.947

A large tree fell across a home and roadway on Sypert Street.

Thunderstorm Wind, Upshur

When
April 13, 9:50 PM CST
Where
Upshur County, 2.71 mi ENE of Thomas
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.859, -95.025

Wind gusts to 60 MPH were estimated about 2 miles east of the Simpsonville community.

Thunderstorm Wind, Gregg

When
April 13, 9:51 PM CST
Where
Gregg County, 0.68 mi NNE of Liberty City
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.459, -94.926

Several trees were blown down on Wilkins Road.

Hail, Gregg

When
April 13, 9:52 PM CST
Where
Gregg County, 1.94 mi NNE of Kilgore
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.406, -94.866

Quarter size hail fell in Kilgore.

Thunderstorm Wind, Rusk

When
April 13, 9:59 PM CST
Where
Rusk County, 0.29 mi NNW of Trukton
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.203, -94.823

Several trees were snapped and uprooted along Highway 259 near Allen Road.

Thunderstorm Wind, Gregg

When
April 13, 10:00 PM CST
Where
Gregg County, 0.98 mi NNE of White Oak
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.543, -94.864

A large tree was blown down blocking FM 3272 in White Oak.

Thunderstorm Wind, Rusk

When
April 13, 10:00 PM CST
Where
Rusk County, 0.71 mi NNE of Trukton
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.209, -94.815

Several large trees were uprooted on Highway 322 and Scarbrough Road north of Henderson. A metal roof was peeled off of a barn on Scarbrough Road.

Thunderstorm Wind, Rusk

When
April 13, 10:00 PM CST
Where
Rusk County, 2.01 mi S of Craig
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.241, -94.818

Trees were blown down across FM 2276 north of Henderson.

Thunderstorm Wind, Rusk

When
April 13, 10:00 PM CST
Where
Rusk County, 0.61 mi S of Mt Hope
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.171, -94.870

A tree was blown over on a home on the 5000 block of Highway 64 just east of the Joinerville community.

Thunderstorm Wind, Rusk

When
April 13, 10:00 PM CST
Where
Rusk County, 1.22 mi SSW of Tainerville
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.164, -94.909

Damaging winds estimated between 80-85 mph blew down trees onto several homes along County Road 483 just south of the Joinerville community. Several barns were damaged on County Road 483 and County Road 481, with other damaged noted to awnings and carports in the area.

Tornado, Gregg

When
April 13, 10:04 PM CST to 10:08 PM CST
Where
Gregg County, 3.78 mi N of Judson to 5.81 mi NNE of Judson
Rating
EF1
Path length
2.76 mi
Path width
580 yd
Continued into
Harrison, Tx (SHV)
Property damage
$6,000
Reported by
NWS Storm Survey
Coordinates
32.635, -94.744

An EF-1 tornado, with estimated maximum winds near 90 mph, touched down along Brown Road just east of Highway 259, snapping and uprooting trees as it moved off to the northeast along Lloyd and Northridge Road. One tree landed on a shed on Lloyd Circle. The tornado continued northeast into Northwest Harrison County.

Tornado, Harrison

When
April 13, 10:08 PM CST to 10:13 PM CST
Where
Harrison County, 7.77 mi W of Harleton to 6.57 mi W of Harleton
Rating
EF1
Path length
1.59 mi
Path width
580 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
32.654, -94.702

This is a continuation of the EF-1 tornado from Northeast Gregg County. This tornado, with estimated maximum winds near 90 mph, continued northeast along Dunn Bottoms Road, where it snapped and uprooted several more trees, snapped a wooden utility pole, and lifted the roof off of a hay barn. The tornado lifted along Dunn Bottom Road just south of Highway 154.

Thunderstorm Wind, Harrison

When
April 13, 10:12 PM CST
Where
Harrison County, 6.95 mi W of Harleton
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.676, -94.689

Several large trees were snapped and uprooted along and over fences and portions of Highway 154 just east of the Upshur County line in Northwest Harrison County.

Thunderstorm Wind, Gregg

When
April 13, 10:13 PM CST
Where
Gregg County, 4.04 mi NNW of Judson
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
32.633, -94.780

Damage occurred to a roof of a home on Bigwoods Road near Mackey Road.

Thunderstorm Wind, Rusk

When
April 13, 10:20 PM CST
Where
Rusk County, 3.51 mi ENE of Minden
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.046, -94.648

A vehicle hit a downed tree across the road at the intersection of FM 840 and FM 1798 in the Brachfield community.

Thunderstorm Wind, Cass

When
April 13, 10:23 PM CST
Where
Cass County, 3.4 mi W of Avinger
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.894, -94.608

Damaging winds estimated between 85-90 mph snapped and uprooted a number of trees along Simpson Lake just west of Avinger in Southwest Cass County. Three homes and several outbuildings were damaged by falling trees. A large tree crushed a truck as well. A dock was also lifted onto the shore and flipped.

Thunderstorm Wind, Harrison

When
April 13, 10:35 PM CST
Where
Harrison County, 1.92 mi NW of Marshall Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.542, -94.320

Several trees were blown down across Marshall. One tree had fallen down on the 300 block of Merrill Street.

Thunderstorm Wind, Marion

When
April 13, 10:40 PM CST
Where
Marion County, 0.48 mi NNW of Jefferson
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.757, -94.353

Several trees and power lines were downed across Jefferson. Other downed trees and power lines were reported across much of Marion County as well.

Tornado, Harrison

When
April 13, 10:50 PM CST to 10:53 PM CST
Where
Harrison County, 4.51 mi ENE of Elysian Flds to 4.69 mi S of Lorraine
Rating
EF0
Path length
3.81 mi
Path width
100 yd
Continued into
Caddo, La (SHV)
Property damage
$500
Reported by
NWS Storm Survey
Coordinates
32.387, -94.105

An EF-0 tornado with estimated maximum winds around 75 mph touched down along FM 9 and FM 451 in extreme Southeast Harrison County just north of the Panola County line, where it broke several large branches from a few trees. The tornado continued east northeast just north of County Road 1220 where it continued to break large branches from trees. It also blew the roof off of a small barn before crossing over into Western Caddo Parish.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyThe tornado archive for Texas, 2018Warnings in Texas, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 744305, 744306, 744336, 744337, 744338, 744340, 744341, 744342, 744307, 744308, 744309, 744310, 744311, 744313, 744316, 744314, 744315, 744325, 744326, 744333, 744317, 744318, 744322, 744312, 744327, 744328, 744329, 744330, 744331.